Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 21, NWS Charleston, SC

June 14, 20184 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2018, 4:29 PM EDT for 4 counties in South Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 4:29 PM EDT (20:29 UTC)
Expired
Jun 14, 2018, 5:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 121 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:34 PM EDTTSTM WND DMG2 Ese Canadys, SCSCHP REPORTED A TREE DOWN AT AUGUSTA HIGHWAY AND ROUND O ROAD. TIME DETERMINED FROM RADAR DATA.
Jun 14, 5:20 PM EDTTSTM WND DMGJacksonboro, SCSCHP REPORTED A TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WUUS52 KCHS 142029
SVRCHS
SCC015-019-029-035-142130-
/O.NEW.KCHS.SV.W.0021.180614T2029Z-180614T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
429 PM EDT THU JUN 14 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Colleton County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 530 PM EDT.

* At 429 PM EDT, severe thunderstorms were located along a line
  extending from 13 miles northeast of Naval Weapons Station
  Charleston to 9 miles north of Walterboro, moving southeast at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Charleston, North Charleston, Mount Pleasant, Summerville, Goose
  Creek, Hanahan, Moncks Corner and Walterboro.

This warning includes...
 I-26 between mile markers 186 and 218.
 I-526 between mile markers 14 and 26.
 I-95 in South Carolina between mile markers 55 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3298 7934 3298 7951 3291 7954 3290 7957
      3285 7993 3286 7995 3284 7993 3273 8063
      3311 8086 3322 7968 3302 7933
TIME...MOT...LOC 2029Z 316DEG 11KT 3310 7980 3304 8072 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
900 
WWUS52 KCHS 142051
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
451 PM EDT THU JUN 14 2018

SCC015-019-029-035-142130-
/O.CON.KCHS.SV.W.0021.000000T0000Z-180614T2130Z/
Charleston SC-Colleton SC-Berkeley SC-Dorchester SC-
451 PM EDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CHARLESTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 451 PM EDT, severe thunderstorms were located along a line
extending from 14 miles northeast of Naval Weapons Station Charleston
to 6 miles north of Walterboro, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Walterboro and McClellanville.

This warning includes...
 I-26 between mile markers 191 and 218.
 I-526 between mile markers 14 and 26.
 I-95 in South Carolina between mile markers 55 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3298 7934 3298 7951 3291 7954 3290 7957
      3285 7994 3284 7993 3273 8063 3306 8083
      3319 7967 3302 7933
TIME...MOT...LOC 2051Z 316DEG 11KT 3306 7975 3300 8067 

HAIL...0.75IN
WIND...60MPH
 
$$
391 
WWUS52 KCHS 142109
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
509 PM EDT THU JUN 14 2018

SCC015-019-029-035-142130-
/O.CON.KCHS.SV.W.0021.000000T0000Z-180614T2130Z/
Charleston SC-Colleton SC-Berkeley SC-Dorchester SC-
509 PM EDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CHARLESTON...COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 509 PM EDT, severe thunderstorms were located along a line
extending from 14 miles west of McClellanville to near Walterboro,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Walterboro and McClellanville.

This warning includes...
 I-26 between mile markers 197 and 218.
 I-526 between mile markers 14 and 26.
 I-95 in South Carolina between mile markers 55 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3298 7934 3298 7951 3291 7954 3290 7957
      3285 7994 3284 7993 3273 8063 3300 8079
      3308 8009 3319 7967 3302 7933
TIME...MOT...LOC 2109Z 316DEG 11KT 3302 7970 3296 8062 

HAIL...<.75IN
WIND...60MPH
 
$$
469 
WWUS52 KCHS 142122
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
522 PM EDT THU JUN 14 2018

SCC015-019-029-035-142132-
/O.EXP.KCHS.SV.W.0021.000000T0000Z-180614T2130Z/
Charleston SC-Colleton SC-Berkeley SC-Dorchester SC-
522 PM EDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...COLLETON...
BERKELEY AND DORCHESTER COUNTIES WILL EXPIRE AT 530 PM EDT...
                
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3298 7934 3298 7951 3291 7954 3290 7957
      3285 7994 3284 7993 3273 8063 3300 8079
      3308 8009 3319 7967 3302 7933
TIME...MOT...LOC 2122Z 316DEG 11KT 3300 7968 3294 8060 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:02 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 14, 4:02 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
402 PM EDT Thu Jun 14 2018

.SYNOPSIS...
A cold front will approach the area from the north, then slowly
move through the area Friday night into Saturday, dissipating
south of the area early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
This Evening and Tonight: Latest radar trends indicate showers and
thunderstorms expanding in coverage over much of Southeast Georgia
and north in Southeast South Carolina along the seabreeze
circulation. Guidance suggests that most activity should remain
along and east of the I-95 corridor in Southeast South Carolina
late afternoon into this evening and along and south of I-16 in
Southeast Georgia. Deep layered moisture characterized by PWATs
around 2.0 inches along with weak wind fields suggests slow-
moving thunderstorms capable of producing locally heavy rainfall
at times. Additionally, fairly large SBCAPE around 3000-3500
J/kg suggests a few thunderstorms could become strong over the
next couple hours as they interact with the seabreeze circulation
near the coast. Although DCAPE values are not particularly
impressive due to substantial moisture, stronger pulse type
storms could briefly produce a wind threat. Further shower and
thunderstorm develop is possible into evening hours as outflow
boundary interactions occur between ongoing convection, but the
overall severe weather threat should diminish as we approach
sunset.

As we head into early tonight, convection should wane over most
areas. However, forcing is anticipated to increase when a weak
mid/upper lvl trough and associated weak sfc cold front approach
from the north/northwest. Models suggest sufficient instability and
lifting to produce a few showers and thunderstorms into the night,
especially over northern areas in Southeast South Carolina where
forcing will be greatest late. Given the setup, a slight chance to
chance pops will remain in the forecast, highest across Southeast
South Carolina. Overnight lows will remain mild, ranging in the low
to mid 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday: Weak mid-level low will meander well west of the area as a
backdoor cold front approaches from the north. Models have trended
weaker and farther west with the mid-level low with downslope flow
prevailing during the afternoon. This flow will cap the environment
for much of the day, only mixing out mid-late afternoon as the
pinned sea breeze begins to move ever so slowly inland and a
backdoor cold front approach the South Santee River late. Expect
mostly isolated showers/tstms to develop during the afternoon hours
with coverage becoming more scattered across mainly the Charleston
Tri-County area late as the Lake Moultrie lake breeze, the
approaching cold front and sea breeze circulation all converge. Pops
will range from 40% across the Charleston Tri-County area to 30% in
the Walterboro-Beaufort corridor with 20% elsewhere. Much of
interior Southeast Georgia could remain rain-free based on the
latest model trends.

Friday Night: Scattered convection across the Charleston Tri-County
area will gradually work south during the evening as the backdoor
cold front begins to move from north-south and a number of
convective outflows interact. Instability will gradually wane with
time, so convection will gradually diminish. The front should reach
the Savannah River by sunrise. Evening pops will range from 40-50%
across much of Southeast South Carolina with 20-30% pops across
Southeast Georgia, diminishing to 20-30% pops throughout, highest
along the Savannah river into the Beaufort area after midnight. Lows
will range from the lower 70s inland to the upper 70s along the
beaches.

Saturday: Scattered convection will consolidate across Southeast
Georgia Saturday in the vicinity and south of the stationary front
that will be positioned near the I-16 corridor Saturday morning
before washing out as its remnants begin to move north. Expect more
isolated activity along/east of the sea breeze over Southeast South
Carolina. Pops will range from 50% across much of Southeast Georgia
to 20-40% over Southeast South Carolina, lowest across the
Charleston Metro Area. Highs will top out in the lower 90s away from
the coast with cooler conditions at the beaches. Activity will
quickly dissipate after sunset with only a risk for isolated
showers/tstms overnight. Lows will range from the lower 70s inland
to the upper 70s at the beaches.

Sunday: A more typical summertime convective pattern will prevail
with isolated to scattered activity firing ahead of the sea breeze.
Pops will range 20-30% away from the beaches. Highs will warm into
the lower-mid 90s away from the beaches.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
High pressure offshore of the Outer Banks is forecasted to slowly
move further offshore, while a trough develops inland. Expect the
typical summertime convection each afternoon. Additionally,
temperatures and humidity will rise to the point that heat index
values could become a concern.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Diurnal showers and thunderstorms could lead to MVFR conditions
through 21-22z at both CHS and SAV terminals. There could be
additional showers/thunderstorms and/or MVFR cigs late tonight,
mainly at KCHS when a front approaches from the north/northwest,
but the probability is too low to include in the forecast at
this point. VFR conditions should then prevail at both CHS and
SAV terminals after daybreak Friday morning.

Extended Aviation Outlook: Thunderstorms possible at KCHS Friday and
KSAV Saturday. Otherwise, there are no concerns with a greater than
30% probability of occurrence.

&&

.MARINE...
This Evening and Tonight: Winds/seas are expected to remain below
Small Craft Advisory thresholds through tonight. Southwest to south
winds will generally prevail through the evening with wind speeds
ranging between 10-15 kt. However, winds could gust up to 15-20 kt
near the coast closer to a sea breeze circulation late afternoon
into early evening. Overnight, winds will decrease and become
more westerly while a weak cold front approaches from the north/northwest
late. Seas are expected to peak in the 2-3 ft range, highest beyond
20 nm.

Friday through Tuesday: Typical summertime flow regime will prevail
with south to southeast winds generally 15 kt or less. A weak cold
front will drop south Friday Night into Saturday before dissipating.
This will bring a brief period of northeast winds across mainly
Southeast South Carolina coastal waters. Seas will average 2-4 ft
through the period.

&&

.TIDES/COASTAL FLOODING...
Minor coastal flooding could occur with the evening high tide.
A Coastal Flood Advisory could eventually be needed. Current
forecasts show that high tide is expected to peak near 7 feet
MLLW in Charleston Harbor and near 9.2 ft MLLW at Fort Pulaski.

The combination of astronomical influences and occasional onshore
winds will allow the Friday and Saturday evening high tides to
approach Coastal Flood Advisory levels, especially for the lower
South Carolina coast. Any heavy rain near the times of these
high tides will increase the risk of flooding.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...MS
AVIATION...DPB/ST
MARINE...DPB/ST
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 14, 4:02 AM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
402 AM EDT Thu Jun 14 2018

GAZ117-119-139-141-SCZ048>051-150815-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
402 AM EDT Thu Jun 14 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Coastal Flooding: Minor coastal flooding could occur with the evening
high tide. A Coastal Flood Advisory could eventually be needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Coastal Flooding: Minor coastal flooding could occur with the
evening high tide again Friday and Saturday. Coastal Flood
Advisories could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-150815-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
402 AM EDT Thu Jun 14 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 14, 2:14 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
214 PM EDT THU JUN 14 2018

GAZ119-SCZ048-051-141845-
Coastal Chatham-Coastal Jasper-Beaufort-
214 PM EDT THU JUN 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...BEAUFORT
AND JASPER COUNTIES...

At 214 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hilton Head
Airport to near Fort Pulaski National Monument, and moving southeast
at 15 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Hilton Head Island, Bluffton, Fort Pulaski National Monument, Tybee
Island, Hilton Head Airport, Forest Beach, Folly Field and Parris
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beaches are especially dangerous during thunderstorms because
lightning will usually strike the tallest object in the vicinity.
Move off beaches and get in a sturdy structure or automobile
immediately. Many people have been killed by lightning on beaches in
the southeastern United States.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3210 8099 3235 8072 3227 8051 3225 8058
      3212 8072 3207 8083 3205 8084 3201 8081
      3195 8083 3193 8086 3193 8087
TIME...MOT...LOC 1814Z 323DEG 11KT 3226 8070 3210 8093
Special weather statement, Jun 14, 2:49 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Charleston SC
249 PM EDT THU JUN 14 2018

SCZ048>050-141930-
Coastal Colleton-Charleston-Beaufort-
249 PM EDT THU JUN 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...CHARLESTON
AND COLLETON COUNTIES...

At 249 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Bennetts Point
to near Adams Run, and moving southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Edisto Beach, Hollywood, Folly Beach, Ravenel, Seabrook Island,
Kiawah Island, Meggett and Rockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3265 7992 3254 8010 3252 8016 3253 8021
      3245 8032 3241 8034 3244 8041 3241 8040
      3235 8041 3230 8049 3254 8063 3283 8033
TIME...MOT...LOC 1849Z 304DEG 9KT 3254 8051 3274 8032
Special weather statement, Jun 14, 3:38 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston SC
338 PM EDT THU JUN 14 2018

GAZ116>119-138-142030-
Inland Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Coastal
Bryan-
338 PM EDT THU JUN 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...

At 337 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles southeast of
Ellabell to White Bluff, and moving east at 10 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Savannah, Pooler, Richmond Hill, Montgomery, Garden City,
Bloomingdale, Vernonburg and Fort Mcallister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3210 8134 3199 8102 3176 8121 3200 8161
TIME...MOT...LOC 1937Z 271DEG 7KT 3203 8143 3198 8113
Local storm report, Jun 14, 3:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HEAVY RAIN       1 SSE VERNONBURG        31.95N  81.11W
06/14/2018  U0.00 INCH       CHATHAM            GA   EMERGENCY MNGR

            FLOODING WAS REPORTED AT THE 9400-9800 BLOCK OF
            WHITEFIELD AVENUE. WATER WAS DEEP ENOUGH TO MAKE ROADS
            IMPASSIBLE.

&&

EVENT NUMBER CHS1800444

TWG/NED
Special weather statement, Jun 14, 4:12 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
412 PM EDT THU JUN 14 2018

GAZ101-142045-
Effingham-
412 PM EDT THU JUN 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY...

At 412 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Marlow, or 9 miles southwest of Springfield,
moving east at 10 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Springfield, Rincon, Guyton, Pineora, Ebenezer, Marlow, Stillwell and
Clyo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3243 8148 3250 8123 3244 8120 3242 8121
      3242 8119 3225 8114 3224 8116 3224 8118
      3220 8141
TIME...MOT...LOC 2012Z 268DEG 8KT 3226 8141
Special weather statement, Jun 14, 4:20 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston SC
420 PM EDT THU JUN 14 2018

SCZ043>045-050-052-142100-
Inland Berkeley-Tidal Berkeley-Charleston-Inland Colleton-Dorchester-
420 PM EDT THU JUN 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 420 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Old Santee
Canal State Park to near Givhans Ferry State Park, and moving south
at 15 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
North Charleston, Summerville, Goose Creek, Hanahan, Moncks Corner,
Naval Weapons Station Charleston, Slands Bridge and Ladson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3300 7961 3282 8062 3311 8068 3326 7974
TIME...MOT...LOC 2020Z 346DEG 11KT 3313 7994 3307 8044

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Jun 14, 2:11 PM EDTSpecial Marine WarningCHS2 hr
Jun 14, 2:14 PM EDTSpecial Weather StatementCHSBeaufort31 min
Jun 14, 2:45 PM EDTSevere Thunderstorm WarningCHSJasper44 min
Jun 14, 2:49 PM EDTSpecial Weather StatementCHSCharleston41 min
Jun 14, 4:20 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester40 min
Jun 14, 5:13 PM EDTSpecial Weather StatementCHSGeorgetown32 min
Jun 14, 6:24 PM EDTSpecial Weather StatementCHSAllendale, Hampton51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.